THanks everyone for you input, I think I will see a naturopath (I have never been to one before) to see if they can help. I have only just turned 36 so I think my own body should be able to do something about this. I have been off the Mirena since the 11th Feb (will never forget that date!), but since then I have had long periods and spotting until ovulation. Although annoying I can put up with that. It is really the mental effects which bother me as I am studying a PhD and cant afford to be feeling down, dizzy and not able to read/write adequately for 10 days a month. I am a very slim build and apparently that leads to low estrogen (although it was never a problem pre mirena).
I will watch the cardio....although most exercise gets my heart rate up (always has). I swim hard once or twice a week, walk (pushing a majorly heavy pram carrying 2 kids) and ride a bike when I can, so might try to take it more slowly.
thanks for the tip re the book. I should add it to my reading.
On another topic, if you are on my side of the world you can now report adverse drug reactions online to the Australian gov at tga.gov.au